Share this:


Posted by @hcopeland75 in Mental Health, Jun 3, 2013

I have been on Pristiq now for over two years 50mg. I am wanting to get off of it but not sure how I should go about it. I have heard about "Brain Zaps" and not quite sure what that means. Although I like Pristiq, I feel as though I have no drive to do anything since I have been on it. Has anyone else had this feeling?

Tags: Pristiq

Posted by Anonymous-93c8df15, Jun 3, 2013

Ok, first talk to your doctor. I was on 50mg for 2 1/2 years and then 100mg for 6 mo. The feeling you are having are common. Check out the Pristiq withdrawal discussion board. You are not alone!!! I am now no longer on Pristiq and took my final pill 4 weeks ago. I started feeling happy about life again about 2 weeks ago. Yes you will have withdrawal symptoms and brain zaps. The brain zaps are your neurotransmitters firing in your brain and you can hear them and feel them. I stopped the medication because even I started noticing that something had really changed in me after my doctor upped my dosage. I was having hyperhidrosis (heavy sweating). It took me 3 weeks to taper off but now I am getting my groove back. I felt like you, no drive for anything. Emotionally I felt flat and I knew it was not good. You must taper off Pristiq as it changes your brain chemistry and you have to give it time to get back to normal. Do not go cold turkey because of the bad symptoms you can have. When you read the other discussion board you will see how others have tapered off. I love my doctor, but these medications are not for long term use and should be monitored better. You do not want Seratonin Syndrome which can be caused from long term use of this classification type drug. My doc wanted me to taper for only a week, but that really scared me so I came up with my own after reading what others had done. Check out this link to read about this drug and then talk to your doctor about getting off of it.
Good luck to you and let me know how you are!

hcopeland75 likes this

Posted by @hcopeland75, Jun 4, 2013

Thank you so much! I will check out the other post and keep you posted:)


Posted by @ggmarie, Jun 4, 2013

I am also on the Pristiq withdrawal board. Lots of input and so supportive! Keep in touch...there is so much so much shared on the discussion board and I have found it to be like therapy for me. It is support with something we all have in common, depression and this horrible medication. We lift each other up!


Posted by @hcopeland75, Jun 5, 2013

Hi! Thanks for responding! I am starting my withdrawal symptoms it is day 2 without one. I am going to take one tomorrow. So far it is just dizziness, when I turn my head or cut my eyes. I know it will be worth it when I am Pristiq free!! Thank you for your support:)


Posted by @ggmarie, Jun 6, 2013

Yes you strong, I know it is hard but the freedom is worth it. I feel so good again and you will too!


Posted by @hcopeland75, Jun 6, 2013

I was shocked at the side effects being on it. I didn't realize that they were caused by the medicine until I was reading through the forums! I have never had much of a weight problem, but I am hungry all the time! Also my lack of motivation to do something simple like go visit my sister! It was all I could do to leave the house to do the simplest errand! Also about a year after I was started it, I was put on blood pressure medicine. I know that could also be heredity talking, my dad has high blood pressure. What kind of side effects did you have while on the medicine?


Posted by @ggmarie, Jun 7, 2013

Hi there...was going to write you yesterday but had a internet connection issue. The side effects really snuck up on me. It was not until I was on the 100mg dose that I really started noticing them. But, it all started to make sense to me when I realized that I had been having them for quite some time but the higher dose just accentuated them. I lost all desire to do anything, and like you my appetite was out of control! I felt like just a slug and my emotions became non-emotional. My BP was slightly elevated but my cardiologist put me on a med. My brain suffered also. Those and with the heavy sweating, it was taking a toll on me. I became so desperate to get off of Pristiq because the damage it was doing to me physically, emotionally and mentally. I am now back to myself and am working out at the gym to get back into shape. I already was overweight but the extra 20# I gained made things worse. The medication is not monitored enough by the docs that are prescribing it. For me I feel that all of the medications for depression are just plain bad. We all want the quick fix, and yes depression is a real medical problem, but all doctors need to monitor the long term issue with the medications. It is like a whiplash effect. The longer you are on them the more it screws with your brain chemistry. So I am choosing to never be on them again, and I am finding ways to cope without drugs. For me personally, depression will always be there but never will I ever let a drug company almost destroy me the way this one did. How beneficial is a drug that makes you stop living life? Let me know how you are doing, I am feeling your anxiety of going off but you can do it! Your happy self will come back and we are all here to support you!


Posted by @hcopeland75, Jun 8, 2013

Thank you very much! It is such a great feeling to know that I am not alone on this journey! I Agree with you I do not want to take any more medicine! I have been on one or another AD for almost 25 years now! It is time to take control!


Posted by @ggmarie, Jun 11, 2013

Well it sounds like you are on the road to recovery! I can even begin to tell you how different I feel being off of it. My happiness has come back and I am so much more active now. Now the next challenge is the weight gain that I put on. It is slowly coming off and I am going to the gym. It is empowering to me to walk the treadmill and do the circuit training, and it does help stave off poor emotional well being. I no longer believe that pills do not help depression but make it worse. But, with that said, it is my own personal take on it. True depression is a chemical imbalance in the brain. The pills help get things back in order, but for long term. You eventually need to go off...and I think that because we have become such a instant gratification society and everything fixed now, pills are now that way. I know what caused my depression and I now deal with it. I am excited for us both, and I want to know how you are doing...


Posted by @hcopeland75, Jun 11, 2013

So far so good! I have had mild withdrawals compared to a lot of the stories I read! My main thing was dizziness. It is day 8 without Pristiq and I feel so much better. I actually feel like doing things. I have had a few emotional moments but I expect that. I have started walking on my neighborhood before work every morning, I am a single mom so I can't afford a gym right now, but I will do what I can:-) How are you?


Posted by @ggmarie, Jun 17, 2013

Good morning....well today is my first appointment to see my doctor since I have gone off Pristiq. Actually I am feeling so good again and I am looking forward to tell him about it. The weight gain is now my biggest issue. I had gained 20# since last year and the scale is on a constant roller coaster. I am glad to hear that you are feeling better too. The dizziness will subside and your emotions will get in balance again. The biggest change for me is wanting to do things again as you mentioned. I had become such a slug, that I know that also contributed to my weight gain. My husband and I both have motorcycles and I had to stop riding because of the dizziness. So now we are out riding again and that is something that I have missed so much. I am so glad that we both are now success stories and that others now can see how life can be good again. How was your week?


Posted by @hcopeland75, Jun 17, 2013

That is awesome to hear!!! I am so glad that you are getting back to feeling like yourself. Last week was better than the week before. My dizziness is now gone for the most part. It is funny because I had no idea about the side effects of this medicine until I decided to get off of it! I was only getting off because my insurance only covers 50% of non generic meds. I couldn't afford it. When I started researching how to taper off I discovered these forums and found out so much! I am so grateful to everyone on here! Without you I might have never known! My appitite is back to the way it was...when I was on Pristiq I never seemed to be full:( It is such a great feeling to know it wasn't me it was the meds!!! Just knowing that is pulling me through!!!

Please login or become a member to post a comment.